MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 9IC90
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that nursing staff noticed physical damage to a flexible disposable inner cannula, which had cracked along the distal part.Additionally, it was noted that the customer was reusing the disposable inner cannula for 24 hours up to 1 week by cleaning it when needed, despite being informed that the cannula are intended for single-use only.The issue took place in a hospital setting.The customer had been informed of the single-use nature of the cannula but chose to use them off-label according to their own protocol.The cracks were estimated to have appeared two days after the cannula were taken into use.There was no patient harm.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted that the distal end was damaged (crushed) and preseted a flash.It was reported that nursing staff noticed physical damage to a flexible disposable inner cannula, which had cracked along the distal part.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: this device is classified as a disposable medical device.Frequent and routine changes of the disposable inner cannula are recommended and should be evaluated by the attending physician.Sterile only if the protective tray and cover are not open, damaged, or broken.Do not resterilize.Do not store product at temperatures above 120°f (49°c).The inner cannula should only be replaced by a shiley disposable inner cannula of the same size.Patients in the home care environment should be carefully instructed by a home health care provider in the proper use and handling of the tracheostomy tube and accessory products.The disposable inner cannula cannot be adequately resterilized by the user in order to facilitate safe reuse and is therefore intended for single patient use.Attempts to resterilize this device may result in product failure and increased risks to the patient.The disposable inner cannula is designed for single use and should not be cleaned or reused.Federal law (usa) restricts this device to sale by or on the order of a physici an.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21351976
Report Number9681384-2025-00137
Device Sequence Number12999428
Product Code JOH
UDI-Device Identifier10884521511927
UDI-Public10884521511927
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K142296
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9IC90
Device Catalogue Number9IC90
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer02/11/2025
04/09/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date02/11/2025
05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown